Alert archive / Oklahoma / Tornado Warnings in 2011
Tornado Warning 29, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 19, 2011, 6:27 PM CDT for Caddo County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2011, 6:27 PM CDT (23:27 UTC)
- Expired
- May 19, 2011, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Caddo County, OK
The radar
The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
519 WFUS54 KOUN 192327 TOROUN OKC015-200000- /O.NEW.KOUN.TO.W.0029.110519T2327Z-110520T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 627 PM CDT THU MAY 19 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CADDO COUNTY IN SOUTHWEST OKLAHOMA... * UNTIL 700 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHWEST OF GRACEMONT...MOVING EAST AT 25 MPH. SPOTTERS CONTINUE TO OBSERVE A FUNNEL CLOUD IN THIS AREA AND RADAR SHOWS STRONG CIRCULATION. A TORNADO MAY DEVELOP AT ANY TIME. * LOCATIONS IN THE WARNING INCLUDE ALBERT...COGAR...EASTERN FORT COBB RESERVOIR...FORT COBB...GRACEMONT AND LAKE CHICKASHA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. && LAT...LON 3534 9813 3510 9809 3504 9843 3522 9848 TIME...MOT...LOC 2326Z 255DEG 23KT 3516 9834 $$
1 follow-up statement
715 WWUS54 KOUN 192357 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 657 PM CDT THU MAY 19 2011 OKC015-200006- /O.EXP.KOUN.TO.W.0029.000000T0000Z-110520T0000Z/ CADDO OK- 657 PM CDT THU MAY 19 2011 ...THE TORNADO WARNING FOR CENTRAL CADDO COUNTY WILL EXPIRE AT 700 PM CDT... RADAR SHOWS THAT THE CIRCULATION WITH THIS STORM HAS WEAKENED. AS A RESULT...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH CADDO COUNTY AND ADDITIONAL WARNINGS MAY BE ISSUED. LAT...LON 3534 9813 3510 9809 3504 9843 3522 9848 TIME...MOT...LOC 2356Z 254DEG 19KT 3522 9818 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 19, 5:34 PM CDT, 53 minutes earlier.
Area forecast discussion, May 19, 5:34 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 534 PM CDT THU MAY 19 2011 .AVIATION... 0Z TAFS... RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS CENTRAL OKLAHOMA THIS EVENING. MVFR CEILINGS ARE EXPECTED OVERNGHT IN NEARLY ALL OF WESTERN AND CENTRAL OKLAHOMA. THESE WILL LAST MUCH OF THE DAY FRIDAY IN CENTRAL OKLAHOMA, BUT CEILINGS ARE EXPECTED TO DISSIPATE IN WESTERN OKLAHOMA BEHIND A DRYLINE FRIDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE COMMON FRIDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 222 PM CDT THU MAY 19 2011/ DISCUSSION... THE BEGINNING OF A ACTIVE PERIOD HAS BEGUN THIS AFTN AS STORMS HAVE DEVELOPED THIS AFTN NEAR THE DRYLINE ACROSS WESTERN OK/WESTERN NORTH TX. EXPECT ADDITIONAL ACTIVITY TO DEVELOP THROUGH THE AFTN ACROSS WESTERN SECTIONS AND THEN POSSIBLY MORE WIDESPREAD ACTIVITY OVERNIGHT INTO CENTRAL SECTIONS OF OKLAHOMA... AND THEN PERHAPS FARTHER EAST FRIDAY MORNING. ANOTHER ACTIVE DAY EXPECTED ON FRIDAY... HOWEVER A LOT OF WHAT OCCURS TOMORROW WILL DEPEND ON LATE TONIGHT. A STRONGER PUSH FROM ALOFT MAY PUSH THINGS FURTHER EAST FOR SATURDAY INTO SUNDAY... BUT MAIN SFC FRONT WILL REMAIN TO THE NORTH WITH LOW LEVEL MOISTURE HANGING AROUND. THIS WILL SET THE STAGE FOR ADDITIONAL SHOWER/TSTM ACTIVITY EARLY/TO MID PART OF NEXT WEEK. A STRONGER SFC FRONT STILL APPEARS THAT IT WILL MOVE SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS ON WEDNESDAY. THIS WILL LIKELY BRING SOME DRIER/COOLER AIR INTO THE AREA FOR LATTER HALF OF NEXT WEEK. & && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 77 65 83 / 60 60 40 0 HOBART OK 65 85 61 92 / 40 40 20 0 WICHITA FALLS TX 70 84 67 96 / 50 50 30 0 GAGE OK 54 79 50 87 / 30 10 20 0 PONCA CITY OK 67 78 62 79 / 50 60 60 10 DURANT OK 70 78 67 83 / 60 60 60 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/09/01
Hazardous weather outlook, May 19, 11:55 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU MAY 19 2011
OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU MAY 19 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN... WESTERN...
CENTRAL... AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THE MID TO LATE EVENING.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF INTERSTATE 35
TO THE OKLAHOMA AND TEXAS BORDER. THE SLIGHT RISK AREA INCLUDES
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
UNTIL MIDNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A DRYLINE NEAR THE TEXAS AND OKLAHOMA BORDER IS EXPECTED
TO AID IN THUNDERSTORM DEVELOPMENT BY THE MID AFTERNOON
HOURS. EAST OF THE DRYLINE... THE AIRMASS WILL BE MOIST AND
MODERATELY UNSTABLE. MEANWHILE... A LARGE UPPER LEVEL STORM SYSTEM
TO THE WEST WILL ADVANCE SLOWLY EAST THROUGH TONIGHT. THE STORM
SYSTEM WILL PROVIDE SUFFICIENT VERTICAL WIND SHEAR OVER THE REGION
TO SUPPORT SEVERE THUNDERSTORMS INCLUDING SUPERCELLS.
THUNDERSTORMS THIS AFTERNOON MAY BECOME MORE NUMEROUS DURING
THE EVENING HOURS AS THEY MOVE NORTHEAST TOWARD CENTRAL PARTS OF
OKLAHOMA. ADDITIONAL THUNDERSTORMS MAY FORM ACROSS PARTS OF WEST
TEXAS LATE TONIGHT AS THE UPPER LEVEL TROUGH MOVES CLOSER TO THE
SOUTHERN PLAINS. SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER AS
THEY DEVELOP AND MOVE INTO WESTERN PARTS OF OKLAHOMA AND WESTERN
NORTH TEXAS...SUCH AS LARGE HAIL AND DAMAGING WINDS.
THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL TO THE SIZE OF
TENNIS BALLS AND STRONG WINDS TO NEAR 65 MPH. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE MAINLY THIS AFTERNOON AND EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE STORMS WILL PERSIST THROUGH FRIDAY AS
WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS CONTINUE IN ADVANCE OF
THE UPPER LEVEL STORM SYSTEM. MOST OF THE THUNDERSTORM ACTIVITY WILL
BE LOCATED EAST OF A DRYLINE THAT WILL AGAIN BE LOCATED ACROSS FAR
WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS.
THUNDERSTORM CHANCES WILL BE RELATIVELY SMALL ACROSS THE AREA OVER
THE WEEKEND BEFORE INCREASING ONCE AGAIN TUESDAY AND WEDNESDAY AS
ANOTHER STORM SYSTEM MOVES IN FROM THE WEST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.
SIX/CJSIn the hours before
Special weather statement, May 19, 4:41 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT THU MAY 19 2011
TXZ084-192200-
FOARD TX-
441 PM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY.
AT 441 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
CROWELL...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3408 9973 3402 9950 3382 9969 3381 9970
3384 9990
30Local storm report, May 19, 4:46 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 3 N COOPERTON 34.91N 98.88W
05/19/2011 E1.00 INCH KIOWA OK TRAINED SPOTTER
HWYS 19/54
&&
DWLocal storm report, May 19, 4:57 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 10 ENE COOPERTON 34.92N 98.71W
05/19/2011 E2.75 INCH KIOWA OK AMATEUR RADIO
HWYS 115/19
&&
DWSpecial weather statement, May 19, 5:11 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 511 PM CDT THU MAY 19 2011 TXZ083>085-192230- HARDEMAN TX-WILBARGER TX-FOARD TX- 511 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND WILBARGER COUNTIES. AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF THALIA...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3420 9961 3415 9928 3390 9956 3402 9972 30
Local storm report, May 19, 5:21 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 9 NW BOONE 34.99N 98.58W
05/19/2011 E1.75 INCH CADDO OK AMATEUR RADIO
REPORT VIA HAM RADIO.
&&
BAINLocal storm report, May 19, 5:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 W LOCKETT 34.08N 99.42W
05/19/2011 E1.00 INCH WILBARGER TX PUBLIC
&&
BAINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:51 AM CDT | Red Flag Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 6 hr |
| May 19, 12:39 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 66 min |
| May 19, 1:00 PM CDT | Special Weather Statement | OUN | Beckham | 30 min |
| May 19, 1:01 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 29 min |
| May 19, 1:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills, Washita | 38 min |
| May 19, 1:20 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 40 min |
| May 19, 1:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills | 47 min |
| May 19, 1:48 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 57 min |
| May 19, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Kiowa, Washita | 48 min |
| May 19, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 45 min |
| May 19, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 48 min |
| May 19, 2:48 PM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| May 19, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 44 min |
| May 19, 3:17 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 43 min |
| May 19, 3:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 44 min |
| May 19, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 19 min |
| May 19, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Washita | 52 min |
| May 19, 4:25 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Kiowa | 35 min |
| May 19, 4:37 PM CDT | Special Weather Statement | OUN | Jackson | 23 min |
| May 19, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Washita | 44 min |
| May 19, 5:09 PM CDT | Tornado Warning | OUN | Caddo, Kiowa | 36 min |
| May 19, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 31 min |
| May 19, 5:38 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa | 3 hr |
| May 19, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Washita | 62 min |
| May 19, 5:57 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Kiowa | 33 min |
| May 19, 5:59 PM CDT | Tornado Warning | OUN | Caddo | 31 min |
| May 19, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| May 19, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 44 min |
| May 19, 6:54 PM CDT | Areal Flood Advisory | OUN | Caddo, Kiowa | 3 hr |
| May 19, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 63 min |
| May 19, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 31 min |
Nearby
Tornado Warnings in Oklahoma, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.